Alert archive / Wisconsin / Gale Watches in 2011
Gale Watch 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Apr 13, 2011, 7:42 PM CDT. It took effect at Apr 15, 2011, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 7:42 PM CDT (00:42 UTC)
- In effect from
- Apr 15, 2011, 7:00 AM CDT
- Expired
- Apr 14, 2011, 3:35 PM CDT
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
015 WHUS73 KMKX 140042 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 742 PM CDT WED APR 13 2011 ...INCREASING WINDS AND WAVES THROUGH THROUGH FRIDAY NIGHT... .A STRONG COLD FRONT WILL ACCELERATE DOWN THE LAKE THIS EVENING... WITH AN ABRUPT WIND SHIFT TO NORTH THIS EVENING. THE WINDS WILL BACK TO BRISK NORTHEAST WINDS LATER TONIGHT. AS STRONG LOW PRESSURE APPROACHES FROM THE SOUTH...BRISK NORTHEAST TO EAST WINDS AND HIGH WAVES WILL THEN INCREASE FRIDAY AND FRIDAY NIGHT WITH GALE FORCE WINDS AND VERY HIGH WAVES LIKELY. THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION. LMZ643-140930- /O.EXT.KMKX.SC.Y.0031.110414T0100Z-110415T1200Z/ /O.NEW.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 742 PM CDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS: TURNING NORTHEAST 15 TO 25 KNOTS LATE THIS EVENING AND OVERNIGHT. GUSTS TO 30 KNOTS THURSDAY AND THURSDAY NIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT...THEN 5 TO 8 FEET BY THURSDAY AFTERNOON. WAVES 6 TO 10 FEET THURSDAY NIGHT... BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ644>646-140930- /O.EXT.KMKX.SC.Y.0031.110414T0300Z-110415T1200Z/ /O.NEW.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 742 PM CDT WED APR 13 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS: TURNING NORTHEAST 15 TO 25 KNOTS LATE THIS EVENING AND OVERNIGHT. GUSTS TO 30 KNOTS THURSDAY AND THURSDAY NIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 3 TO 5 FEET AFTER MIDNIGHT...THEN 5 TO 8 FEET BY THURSDAY AFTERNOON. WAVES 6 TO 10 FEET THURSDAY NIGHT... BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
3 follow-up statements
385 WHUS73 KMKX 140856 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 AM CDT THU APR 14 2011 ...INCREASING WINDS AND WAVES THROUGH FRIDAY NIGHT... .BRISK NORTHEAST WINDS WILL TURN EASTERLY TONIGHT AND INCREASE TO GALE FORCE WIND GUSTS FOR FRIDAY AND FRIDAY NIGHT AS STRONG LOW PRESSURE APPROACHES FROM THE SOUTH. VERY HIGH WAVES WILL OCCUR. THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION. LMZ643-141700- /O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/ /O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 356 AM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 5 TO 8 FEET FOR TODAY AND TONIGHT. WAVES BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ644>646-141700- /O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/ /O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 356 AM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 5 TO 8 FEET TODAY AND 6 TO 10 FEET FOR TONIGHT. WAVES 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX
643 WHUS73 KMKX 141500 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1000 AM CDT THU APR 14 2011 ...INCREASING WINDS AND WAVES THROUGH FRIDAY NIGHT... .A STRONG LOW PRESSURE CENTER MOVING INTO THE AREA WILL KEEP BRISK NORTHEAST WINDS THIS AFTERNOON BEFORE THEY TURN EASTERLY TONIGHT AND INCREASE TO GALE FORCE WIND GUSTS FOR FRIDAY AND FRIDAY NIGHT. VERY HIGH WAVES WILL OCCUR. THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION. LMZ643-142300- /O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/ /O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 1000 AM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 5 TO 8 FEET FOR TODAY AND TONIGHT. WAVES BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ644>646-142300- /O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/ /O.CON.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1000 AM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 5 TO 8 FEET TODAY AND 6 TO 10 FEET FOR TONIGHT. WAVES 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX ZABEL
955 WHUS73 KMKX 142035 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU APR 14 2011 ...INCREASING WINDS AND WAVES THROUGH FRIDAY NIGHT... .A STRONG LOW PRESSURE CENTER MOVING INTO THE AREA WILL KEEP BRISK NORTHEAST WINDS THIS EVENING BEFORE THEY TURN EASTERLY BY FRIDAY MORNING AND INCREASE TO GALE FORCE WIND GUSTS FOR DURING THE DAY AND INTO FRIDAY NIGHT. VERY HIGH WAVES WILL OCCUR. THE WAVES WILL SUBSIDE ON SATURDAY...AS LOW PRESSURE MOVES NORTH OVER LAKE MICHIGAN. BRISK WEST WINDS MAY OCCUR SATURDAY INTO SATURDAY NIGHT...AS THE LOW MOVES AWAY FROM THE REGION. LMZ643-150445- /O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/ /O.UPG.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ /O.NEW.KMKX.GL.W.0007.110415T1200Z-110416T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- 335 PM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 5 TO 8 FEET FOR TODAY AND TONIGHT. WAVES BUILDING TO 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644>646-150445- /O.CON.KMKX.SC.Y.0031.000000T0000Z-110415T1200Z/ /O.UPG.KMKX.GL.A.0004.110415T1200Z-110416T1200Z/ /O.NEW.KMKX.GL.W.0007.110415T1200Z-110416T1200Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 PM CDT THU APR 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 7 AM CDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS: NORTHEAST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FOR TODAY AND TONIGHT. EAST GALES TO 35 KNOTS FRIDAY AND FRIDAY NIGHT...EASING ON SATURDAY. * WAVES: BUILDING TO 5 TO 8 FEET TODAY AND 6 TO 10 FEET FOR TONIGHT. WAVES 10 TO 14 FEET FRIDAY AND FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX ZABEL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Apr 13, 3:36 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 13, 3:36 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT WED APR 13 2011
.TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM.
COLD FRONT TO PUSH SOUTHEAST THROUGH THE AREA BY MID EVENING. QUICK
WIND SHIFT TO THE NORTH WITH BRIEF GUSTS EXPECTED IMMEDIATELY BEHIND
THE FRONT...WITH A SHIFT TO THE NORTHEAST EXPECTED LATER THIS
EVENING. PRESSURE GRADIENT TIGHTENS AS THE NIGHT GOES ON...SO EXPECT
WINDS TO INCREASE AND BECOME BRISK. THIS WILL USHER A MUCH COOLER
AIRMASS INTO THE AREA.
AREA OF CLOUDS AND RAIN SHOWERS OVER SOUTHERN MINNESOTA INTO
NORTHWEST IOWA WERE ASSOCIATED WITH 850MB TO 700MB FRONTOGENESIS
RESPONSE. NAM/GFS SHOW MODEST LIFT WITH THIS AREA OF FRONTOGENESIS
RESPONSE NOSING INTO THE AREA LATER TONIGHT INTO THURSDAY MORNING.
THIS WILL HAVE TO BATTLE RELATIVELY DRY LOW LEVELS CURRENTLY OVER
THE AREA.
HIGH RESOLUTION RAPID REFRESH INDICATED THAT RAIN SHOWERS WOULD
GRADUALLY MOVE EAST TOWARD THE AREA DURING THE EVENING. 4KM WRF NMM
MODEL SHOWED THESE SHOWERS BECOMING MORE NUMEROUS LATER TONIGHT INTO
THURSDAY MORNING AS THEY MOVED THROUGH THE AREA. GIVEN SOME
UNCERTAINTY WITH THE MOISTURE AVAILABLE...TRENDED POPS UP TO
NUMEROUS SHOWERS IN THE WEST LATER TONIGHT...WITH SCATTERED WORDING
ELSEWHERE. LEFT CHANCE WORDING IN FOR THURSDAY MORNING...BEFORE
DRIER AIR IN THE LOW LEVELS BRINGS DRY CONDITIONS IN FOR THE
AFTERNOON.
TEMPERATURES SHOULD DROP INTO THE MID TO UPPER 30S ACROSS MOST OF
THE AREA TONIGHT...WITH HIGH MAKING IT ONLY INTO THE 40S ON
THURSDAY.
.THURSDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
WITH THE COLD FRONT SOUTH OF US AND HIGH PRESSURE TAKING BRIEF
CONTROL...THE COLD...DRY FEED FROM THE EAST WILL KEEP PRECIP OUT
OF THE AREA. ANY LOW CLOUDS SHOULD LIFT...BUT IT LOOKS LIKE
PLENTY OF MID TO HIGH CLOUDS WILL LINGER AS THE STRONG UPPER LOW
DIGS THROUGH THE CENTRAL PLAINS WITH THE UPPER LEVEL RIDGE
BEGINNING TO SHIFT NORTHEAST OF US.
.FRIDAY AND FRIDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
A STACKED LOW PRESSURE SYSTEM...CLOSED AT 500MB...LIFTS NORTHEAST
INTO THE SOUTHERN GREAT LAKES DURING THIS TIME. THERE IS A
SIGNIFICANT SURGE OF LOW LEVEL MOISTURE AND ISENTROPIC ASCENT INTO
SOUTHERN WISCONSIN ON AN IMPRESSIVE H8 JET...MAINLY FRIDAY
AFTERNOON. IT WILL BE BATTLING THE DRY AIR INITIALLY...SO IT WILL
HAVE SOME WORK TO DO. THE MOS GUID TEMPS FOR FRIDAY LOOK WAY OFF
THE MARK...WITH EASTERN AREAS SHOWING HIGHS AROUND 50. NOT SURE
HOW THAT WILL HAPPEN WITH THE BRISK 20-25 MPH WIND OFF THE COLD
LAKE. WILL KNOCK THOSE DOWN QUITE A BIT.
RAIN WILL CONTINUE TO WRAP AROUND THE LOW FOR FRIDAY NIGHT...AND
THIS LOOKS LIKE OUR BEST OPPORTUNITY FOR WIDESPREAD RAINFALL. THE
TEMP PROFILE BEGINS TO FLIRT WITH THE THRESHOLD FOR
RAIN/SNOW...ESPECIALLY IN THE NW FORECAST AREA...BUT LOOKS LIKE WE
SHOULD STAY ALL RAIN. ALSO...NOT TOO COMFORTABLE WITH THE LOW
OCCLUDING FRIDAY NIGHT. IT APPEARS DRY AIR DOES BEGIN TO WRAP INTO
THE OVERALL SYSTEM AND THIS CAN MAKE FOR BANDED PRECIP WITH SOME
AREAS GETTING HIT WHILE OTHERS COULD STRUGGLE TO GET RAIN. TOO
EARLY TO TELL AT THIS POINT WHETHER THAT PESSIMISM WILL PAN OUT.
THERE IS A GOOD TRACK RECORD HOWEVER OF OCCLUDED LOWS MESSING UP A
PERFECTLY GOOD FORECAST...
.SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.
THE LOW BEGINS TO MOVE EAST WITH PRECIP DIMINISHING/ENDING FROM
WEST TO EAST IN THE MORNING. HIGHEST POPS IN THE EAST DURING THE
MORNING...DROPPING TO CHANCE EVERYWHERE BY AFTERNOON...AND IT
COULD VERY WELL BE DRY ALL AFTERNOON ON SATURDAY. LOOKS DRY
SATURDAY NIGHT AS WEAK AND BRIEF RIDGING MOVES THROUGH.
.SUNDAY INTO NEXT WEEK...FORECAST CONFIDENCE LOW TO MEDIUM.
ESSENTIALLY A FAST ZONAL FLOW THAT WILL FEATURE A FEW EMBEDDED
SHORT WAVES AND CHANCES FOR RAIN. THE BAROCLINIC ZONE WILL BE JUST
TO OUR SOUTH WITH TEMPS CONTINUING AT OR BELOW NORMAL INTO THE
MIDDLE OF NEXT WEEK.
&&
.AVIATION...COLD FRONT EXPECTED TO MOVE SOUTHEAST THROUGH TAF SITES
BY MID EVENING. EXPECT A QUICK WIND SHIFT TO THE NORTH...WITH GUSTS
TO 20 KNOTS. WINDS BECOME NORTHEAST BY LATE EVENING AND REMAIN GUSTY
THROUGH THE NIGHT. ISOLATED TO SCATTERED RAIN SHOWERS POSSIBLE LATER
THIS EVENING SHOULD BECOME MORE WIDESPREAD LATER TONIGHT AT KMSN
WITH PASSING DISTURBANCE. VFR CEILINGS AND VISIBILITIES ARE EXPECTED.
GIVEN DRY EASTERLY FLOW...NOT SURE IF EASTERN TAF SITES WILL GET
MOIST ENOUGH FOR SHOWERS. FOR NOW...WENT WITH VICINITY SHOWERS AT
EASTERN SITES THROUGH TONIGHT INTO THURSDAY MORNING. CEILINGS AND
VISIBILITIES WILL REMAIN VFR CATEGORY.
ANY SHOWER ACTIVITY SHOULD END BY LATE MORNING THURSDAY. VFR
CEILINGS AND BRISK NORTHEAST TO EAST WINDS WILL REMAIN ACROSS THE
AREA.
&&
.MARINE...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM CDT THIS
EVENING FROM SHEBOYGAN TO PORT WASHINGTON...AND FROM 10 PM CDT THIS
EVENING SOUTH OF THERE...THROUGH THURSDAY NIGHT.
THE COLD FRONT WILL MOVE QUICKLY SOUTH ACROSS THE NEARSHORE WATERS
BY MID EVENING...WITH A QUICK WIND SHIFT TO THE NORTHEAST BEHIND THE
FRONT. PRESSURE GRADIENT WILL BECOME TIGHT BEHIND THE FRONT...WITH
WINDS WILL BECOME GUSTY...UP TO 25 KNOTS.
PRESSURE GRADIENT WILL REMAIN TIGHT INTO FRIDAY NIGHT...AS STRONG
LOW PRESSURE MOVES NORTHEAST THROUGH THE REGION. GUSTY ONSHORE WINDS
OF 15 TO 25 KNOTS...WITH SOME GUSTS TO 30 KNOTS...WILL SHIFT
OFFSHORE WITH PASSAGE OF LOW LATE FRIDAY NIGHT INTO SATURDAY...WITH
THE GUSTY OFFSHORE WINDS REMAINING THROUGH SATURDAY INTO SATURDAY
EVENING.
VERY HIGH WAVES OF AT LEAST 6 TO 10 FEET ARE EXPECTED WITH THE GUSTY
ONSHORE WINDS...WITH HIGH WAVES REMAINING TOWARD THE OPEN WATERS
WITH THE SWITCH TO OFFSHORE FLOW. GALE FORCE GUSTS ARE POSSIBLE
FRIDAY INTO FRIDAY EVENING...WITH 35 KNOT WINDS AT 1000 FEET ABOVE
GROUND LEVEL POSSIBLY MIXING DOWN. MAY NEED A GALE WATCH IN FUTURE
FORECASTS FOR THIS PERIOD.
BRISK WINDS AND HIGH WAVES MAY OCCUR AGAIN NEXT TUESDAY THROUGH
WEDNESDAY...AS LOW PRESSURE MOVES THROUGH THE REGION.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT FRIDAY
FOR LMZ644>646.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 PM CDT FRIDAY
FOR LMZ643.
&&
SHORT/LONG TERM...DAVIS
VERY SHORT TERM/AVIATION/MARINE...WOODHazardous weather outlook, Apr 13, 3:30 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT WED APR 13 2011 WIZ046-047-051-052-056>060-062>072-141000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG LOW PRESSURE APPROACHING FROM THE SOUTH ON FRIDAY AN FRIDAY NIGHT MAY GENERATE EAST WINDS UP TO 30 MPH WITH WIND GUSTS TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-141000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT WED APR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT AS A STRONG COLD FRONT ACCELERATES DOWN LAKE MICHIGAN. LIGHT SOUTHEAST WINDS WILL TURN ABRUPTLY TO THE NORTHEAST AND BECOME BRISK AND GUSTY. HIGH WAVES WILL DEVELOP TOWARD THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THURSDAY NIGHT FOR CONTINUED BRISK NORTHEAST WINDS AND HIGH WAVES. THE BRISK NORTHEAST WINDS WILL THEN TURN EAST AND INCREASE FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT AS STRONG LOW PRESSURE MOVES FROM THE CENTRAL GREAT PLAINS NORTHEAST TOWARD LAKE MICHIGAN. GALE FORCE WIND GUSTS MAY BE REACHED DURING THIS TIME AND VERY HIGH WAVES OF 8 TO 12 FEET ARE EXPECTED. LOW PRESSURE WILL THEN TRACK NORTH OVER LAKE MICHIGAN ON SATURDAY WITH BRISK WEST WINDS TO DEVELOP IN ITS WAKE FOR SATURDAY NIGHT INTO SUNDAY MORNING. ANOTHER STRONG LOW PRESSURE SYSTEM MAY AFFECT LAKE MICHIGAN ON TUESDAY WITH BRISK WINDS AND HIGH WAVES POSSIBLE. WWW.WEATHER.GOV/MKX DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:08 PM CDT | Wind Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 30 hr |
| Apr 14, 3:35 PM CDT | Gale Warning | MKX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.